# SDR 96ZZZX3555

- Difficulty date: March 19, 1996
- Submitted: March 26, 2000
- Operation: General aviation
- Aircraft: N1989Q
- Make and model: Cessna 177RG
- Aircraft serial: 177RG0389
- System (JASC): 7430 · Ignition Switching
- Part: Switch
- Part number: C12925010105
- Condition: Worn
- Location: Ignition
- Part time: 3,799 hours
- Component: Gerdes, A510
- Stage of operation: IN
- Nature of condition: O
- Precautionary procedure: K

## Discrepancy

DURING PRE-BUY INSPECTION, FOUND IGNITION KEY COULD BE REMOVED FROM SWITCH IN ANY POSITION.  DURING LOG BOOK REVIEW, FOUND SWITCH HAD BEEN MODIFIED PER AD 93-05-06 BY INSTALLING ACS/GERDES KIT A-3600.  THIS MODIFICATION WAS DONE AT LAST ANNUAL (8/95) 58 HOURS PREVIOUSLY.  THIS CREATED A HAZARDOUS SITUATION AS KEY COULD BE REMOVED WITH MAGS STILL HOT.  SUSPECT CAUSE WAS HIGH TOTAL TIME.  LACK OF PROPER MAINTENANCE/INSPECTION COULD HAVE CAUSED SERIOUS INJURY.
